Alert archive / Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 26, 2006, 12:56 PM EDT for Goochland County, Louisa County, Powhatan County, Virginia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2006, 12:56 PM EDT (16:56 UTC)
- Expired
- Jun 26, 2006, 3:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
Counties Goochland County, VA, Louisa County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 112 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:00 PM EDT | FLASH FLOOD | 1 Se Fredericks Hall, VA | PORTIONS OF ROUTE 618 WERE WASHED OUT NEAR FREDERICKS HALL. |
| Jun 26, 2:00 PM EDT | FLASH FLOOD | 2 Sw Fine Creek Mills, VA | THREE BRIDGE ROAD FLOODED...BETWEEN RED LANE ROAD AND ACADEMY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KAKQ 261658
FFWAKQ
VAC075-109-145-261900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1256 PM EDT MON JUN 26 2006
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GOOCHLAND COUNTY IN CENTRAL VIRGINIA
LOUISA COUNTY IN CENTRAL VIRGINIA
POWHATAN COUNTY IN CENTRAL VIRGINIA
* UNTIL 300 PM EDT
* AT 1255 PM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
NEAR GOOCHLAND...OR ABOUT OVER GOOCHLAND...MOVING NORTH AT 20 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
GUM SPRING BY 115 PM EDT...
BUMPASS BY 150 PM EDT...
MINERAL BY 200 PM EDT...
THROUGH 3 PM...ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE
EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
IF YOU ENCOUNTER WATER OVER A ROAD...BRIDGE OR UNDERPASS...TURN
AROUND...DONT DROWN. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY. IF YOU ENCOUNTER WATER OVER A
ROAD...BRIDGE OR UNDERPASS...TURN AROUND...DONT DROWN. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER...MOVE TO HIGHER GROUND.
LAT...LON 3749 7798 3747 7781 3776 7780 3801 7769
3812 7799
$$
BROWN1 follow-up statement
000
WGUS71 KAKQ 261905
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EDT MON JUN 26 2006
VAC075-109-145-261914-
POWHATAN VA-GOOCHLAND VA-LOUISA VA-
304 PM EDT MON JUN 26 2006
...THE FLASH FLOOD WARNING FOR LOUISA...GOOCHLAND AND POWHATAN
COUNTIES WAS ALLOWED TO EXPIRE AT 300 PM EDT...
SCATTERED SHOWERS WILL CONTINUE TO PRODUCE MODERATE RAIN THIS
AFTERNOON BUT THE FLOODING THREAT HAS MOVED OUT OF THE WARNED
COUNTIES.
LAT...LON 3749 7798 3747 7781 3776 7780 3801 7769
3812 7799
$$
BROWNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 10:42 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 26, 10:42 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1042 AM EDT MON JUN 26 2006
.SHORT TERM /REST OF TODAY/...
TRPCL PLUME XTNDG FM THE ERN/CNTRL SXNS OF FA SE INTO SW ATLC
CONTG TO RESULT IN HYV RA PTNTL ACRS RGN. SHRAS HV BEEN MSTLY
SCTD...AND FOCUSED OVR ERN SXNS OF FA (ERYR) THIS MORNING...BUT
DURG PAST HR OR SO HAS SHOWN DVLPMNT BCMG MR WDSPRD IN ERN NC AND
STARTING TO SPRD INTO SCNTRL VA. RA RATES HV BEEN AVGG ARND 2/HR
FM THE SHRAS...AND THAT MAY ACTUALLY INCRS THE REST OF THE DAY
ONCE SCTD TSRAS BCM INVOLVED. AXIS OF HIEST PWATS (2-2.25) WL
GENLY RMN OVR CNTRL/ERN AREAS OF FA INTO THIS EVE. FFA WL RMN UP
FOR AREAS ALG/W OF I95 IN FA...AND CONSIDERATION IS BEING GIVEN TO
XTNDG THE WATCH TO THE CST IN AFTN PACKAGE (GENLY FOR TUE) AS MOST
SGFNT WV OF TRPCL MSTR SUGGD BY MDLS TO SPRD N FM THE CSTL SE
STATES.
&&
.MARINE...
SCAS UP FOR ALL AREAS FOR REST OF TDA (EVEN LNGR). WORRY OVR MINOR
CSTL FLDG INVOF MIDDLE BAY (MNLY DORCHESTER CTY) AS CONTD SSE WND
BUILDS UP TIDAL EFFECTS W/ SUCCESSIVE (HI TIDE) CYCLES. DEPARTURES
CURRENTLY XPCTD TO BE ARND 1 FT ABV NRML (TNGT).
&&
.PREV DISCUSSION...
(ISSUED 551 AM EDT MON JUN 26 2006)
SHORT TERM /REST OF TODAY/...
ECHO COVERAGE ALONG COASTAL SCTNS HAS INCRSD IN COVERAGE PAST 2
HRS. WITH MORE ECHOES TO THE S POISED TO MOVE N...HAVE DECIDED TO
UPDATE ZFP/GRIDS TO INDCT LIKELY POPS CSTL SCTNS THIS AM. ALTHOUGH
SKY COVER IN ZFP DENOTES MSTLY CLDY SKIES...WUD NOT BE SURPRISED
TO SEE A FEW HRS OF PRTL SUNSHINE BY LATE AM INTO ERLY AFTRN B4
ADDNTL PCPN DVLPS.
PREV DISCUSSION...
(ISSUED 333 AM EDT MON JUN 26 2006)
SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
AFTR COORD WITH DORCHESTER CNTY OFFICIALS...WILL XTND FLOOD WRNG
THRU 10 AM...GIVING TIME TO ASSESS FLDG SITN AFTR SR. RADAR SHWNG
CRNT BATCH OF HVY SHWRS ACROSS TIDEWATER PRODUCING 1-2 IN PER HR.
THUS HAVE URBAN/SMALL STREAM FLOOD ADVSRY OUT THERE THRU 445 AM.
WILL KEEP CRNT FFA IN PLACE...BUT CONVEY IN STATEMENT THAT THE
WDSPRD THREAT FOR FF WILL NOT COME UNTIL TUE EVENT...ALTHOUGH
ISLTD FF IS PSBL WITH ANY TSTRM THAT DVLPS TDY WITH PWS AOA 1.5
INCHES.
YET ANTHR CHALLENGING FCST AS DEEP TRPLCL MSTR PLUME (XTNDG AS
FAR SE AT THE BAHAMAS AS SEEN ON WTR VPR LOOP) CONTS TO FLOW N
ALONG ERN C-BOARD. SHORT RANGE MODELS BASCALLY TRACK MSTR CRNTLY
MOVG N FROM CSTL NC AREAS...ACROSS RGN ERLY THIS AM WITH A SVRL HR
BREAK B4 ADDNTL CONVECTION FIRES UP THIS AFTRN. THUS...HAVE TRENDED
GRIDS/ZFP TOWARD A MORE OPTIMISTIC FCST THIS AM. BEST SPRT FOR HVYST
QPF WILL BE WRN CNTYS...BASICALLY WHERE CRNT FFA IS IN EFFECT. CLDNS
TO HOLD TMPS IN THE 80S. INCRSD POPS INTO LIKELY CAT WRN CNTYS
TONITE...KEPT CHC POPS ALONG CSTL SCTNS AS AXIS OF HVYST QPF WILL
BECOME ENTRAINED ALONG STNRY FRNTL BNDRY ALONG MTS. LOWS ARND 70.
TRPLCL MSTR FROM LOW PRS OVR FLA WILL MOVE N ALONG BNDRY TUE INTO
TUE NITE. ALL DATA SPRTG WHAT CUD BE ANTHR ROUND OF HVY RAINFALL
FROM I95 CORRIDOR ON W TOWARD MTS. THUS...WENT WITH CAT POPS WRN
CNTYS. 2-4 INCH QPF LIKELY WRN CNTYS. AMTS CUD EASILY DOUBLE THAT
DEPENDING ON WHERE BANDS OF HVY PCPN SET UP.
LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THIS SCTN OF FCST LEFT UNCHANGED. PTRN RETURNS TO A MORE SEASONAL
ONE WITH CHC DUIRNAL POPS EACH DAY.
AVIATION...
MOST AREAS VFR OVERNIGHT...BUT SCATTERED RAIN SHOWERS WILL BRING
OCCASIONAL MVFR AND IFR CONDITIONS. PLUME OF MOISTURE IS MOVING UP
FROM THE SOUTH NEAR THE COAST AND COULD IMPACT ALL TAF SITES EXCEPT
RIC. ONLY TAF SITE FORECAST TO HAVE EXTENDED IFR WITH FOG OVERNIGHT
IS SBY. BEST CHANCE FOR THUNDER OVERNIGHT AT ORF...WHERE CB HAS BEEN
ADDED AS CELLS MOVE UP FROM THE SOUTH. OTHERWISE LOOKS LIKE SOMEWHAT
OF A BREAK FROM PRECIP THIS MORNING AFTER 12Z...AND THEN HAVE KEPT
CHANCE OF CB FOR ALL TAF SITS IN THE AFTERNOON.
MARINE...
HAVE SMALL CRAFT ADVISORY FOR ALL AREAS THIS MORNING EXCEPT
CURRITUCK SOUND...AND HAVE SCA FOR CURRITUCK SOUND STARTING THIS
AFTERNOON. SSTEADY SOUTH-TO SOUTHEAST WINDS INCREASE TODAY AND
TONIGHT AND SEAS BUILD TO AROUND 7 TO 8 FEET OVER THE COASTAL WATERS
BY TUESDAY MORNING. GIVEN THE FLOW...WILL BREAKOUT THE MOUTH OF THE
BAY WHERE WAVES WILL BE AS HIGH AS 5 FEET BY THIS EVENING.
HYDRO...RIVER LEVELS WILL HAVE TO BE MONITORED NXT FEW DAYS. LVLS
WILL ALL DEPEND ON HOW MUCH QPF FALLS OVR MTS. CRNT FCSTS HAVE
SGNFCNT RISES ON JAMES AND APPOMATOX BY MID TO LATE WEEK DUE TO
RUNOFF.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...FLASH FLOOD WATCH FOR NCZ012 UNTIL 8 PM TUESDAY.
VA...FLASH FLOOD WATCH FOR VAZ048-049-060>071-079-080-087 UNTIL 8
PM TUESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630>632-650-652-654-656-658 UNTIL
6 PM TUESDAY.
...SMALL CRAFT ADVISORY FOR ANZ633 UNTIL 6 PM TUESDAY.
&&
SHORT TERM...25
MARINE...31Hazardous weather outlook, Jun 26, 4:47 AM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 447 AM EDT MON JUN 26 2006 MDZ021-270900- DORCHESTER- 447 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... A FLOOD WARNING REMAINS IN EFFECT THROUGH 10 AM TODAY FOR DORCHESTER COUNTY...MAINLY FOR NORTH AND NORTHEAST PORTIONS OF THE COUNTY...WHERE FLOOD WATERS FROM THE SIGNIFICANT RAINFALL SUNDAY MORNING HAVE BEEN SLOW TO RECEDE. FOR FURTHER INFORMATION PLEASE REFER TO THE LATEST FLOOD WARNING FROM THE NATIONAL WEATHER SERVICE... WITH THE PRODUCT ID OF WBCFLWAKQ. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY OCCURRENCE INTO THE MIDDLE OF NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING FLOOD PRONE AND URBAN AREAS. AT THIS POINT...THE NEXT BEST CHANCE FOR WIDESPREAD...SIGNIFICANT RAINFALL WILL BE FROM TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR FLOODING. NCZ012-102-VAZ048-049-060>071-079-080-087-270900- NORTHAMPTON NC-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK- DINWIDDIE-GREENSVILLE- 447 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN...WHICH MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...FLOOD PRONE...AND URBAN AREAS. FOR FURTHER INFORMATION...PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FROM THE NATIONAL WEATHER SERVICE...WITH THE PRODUCT ID OF WBCFFAAKQ. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH TUESDAY EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY OCCURRENCE INTO THE MIDDLE OF NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING FLOOD PRONE AND URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR FLOODING. ANZ630>633-650-652-654-656-658-670-MDZ022>025-NCZ013>017-030>032- VAZ072>078-081>086-088>100-270900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY- YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 447 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...THE MID ATLANTIC OFFSHORE WATERS...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER RAINFALL FROM SCATTERED SHOWERS AND THUNDERSTORMS MAY BE HEAVY ENOUGH TO PRODUCE LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...FLOOD PRONE... AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY OCCURRENCE INTO THE MIDDLE OF NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING FLOOD PRONE AND URBAN AREAS. AT THIS POINT...THE NEXT BEST CHANCE FOR WIDESPREAD...SIGNIFICANT RAINFALL WILL BE FROM TUESDAY MORNING THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR FLOODING. 44
In the hours before
Special weather statement, Jun 26, 11:03 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1103 AM EDT MON JUN 26 2006 NCZ012>016-031-032-VAZ087-088-092-093-095>097-261600- CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-PASQUOTANK NC-PERQUIMANS NC-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX VA- 1103 AM EDT MON JUN 26 2006 ...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST VIRGINIA... AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF SHOWERS WITH VERY HEAVY RAIN IN AN AREA FROM 11 MILES WEST OF BOYKINS...OR ABOUT 8 MILES EAST OF DAHLIA...MOVING NORTH AT 30 MPH. THE SHOWERS AND STORMS WILL AFFECT AREAS NEAR... MARGARETTSVILLE...GALATIA...FALSONS OLD TAVERN...CREEKSVILLE ...LASKER AND BRYANTOWN THROUGH 1155 AM EDT... RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LYNCH
Special weather statement, Jun 26, 11:30 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1130 AM EDT MON JUN 26 2006 VAZ084-089>091-093>098-261630- CHESAPEAKE VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-SURRY VA-VIRGINIA BEACH VA-YORK VA- 1130 AM EDT MON JUN 26 2006 ...VERY HEAVY RAIN MOVING THROUGH SOUTHEAST VIRGINIA... AT 1130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY SOLID LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM WINDSOR TO 7 MILES SOUTH OF GREAT BRIDGE...MOVING NORTH AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR... PORTSMOUTH AROUND 1140 AM EDT... NORFOLK AND SMITHFIELD AROUND 1150 AM EDT... NEWPORT NEWS AND HAMPTON AROUND NOON EDT... RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. EXPECT CLOUD TO GROUND LIGHTNING. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
Special weather statement, Jun 26, 12:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1215 PM EDT MON JUN 26 2006 VAZ048-049-060>063-065>070-079-080-261715- AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 1222 PM EDT MON JUN 26 2006 ...STRONG THUNDERSTORM MOVING ACROSS THE CENTRAL PIEDMONT... AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN IN AN AREA FROM 8 MILES SOUTHWEST OF CREWE...MOVING NORTH AROUND 20 MPH. THE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS NEAR... BURKES TAVERN...MORAN...RICE...DEATONVILLE...STODDERT AND RODOPHIL... EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LYNCH
Special weather statement, Jun 26, 12:18 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1218 PM EDT MON JUN 26 2006 VAZ072>074-077-078-082>086-089>091-094-261715- CHARLES CITY VA-ESSEX VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHUMBERLAND VA-SURRY VA-YORK VA- 1218 PM EDT MON JUN 26 2006 ...THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE PENINSULA IN SOUTHEAST VIRGINIA... AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM SURRY TO HAMPTON...MOVING NORTH AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR... GOVERNORS LAND AROUND 1225 PM EDT... YORKTOWN AROUND 1230 PM EDT... WICOMICO AROUND 1235 PM EDT... DIASCUND AROUND 1240 PM EDT... LANEXA AROUND 1245 PM EDT... EXIT 220 ALONG I 64 AROUND 1250 PM EDT... RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
Special weather statement, Jun 26, 12:21 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1221 PM EDT MON JUN 26 2006 NCZ017-VAZ086-091-094-095-097-098-261715- CHESAPEAKE VA-MATHEWS VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-YORK VA- 1221 PM EDT MON JUN 26 2006 ...THUNDERSTORMS WITH VERY RAIN MOVING THROUGH PORTSMOUTH...NORFOLK AND INTERIOR VIRGINIA BEACH... AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM CHURCHLAND TO 16 MILES SOUTHEAST OF GREAT BRIDGE...OR FROM CHURCHLAND TO 7 MILES NORTHWEST OF CURRITUCK...MOVING NORTH AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR... DOWNTOWN NORFOLK AROUND 1230 PM EDT... LANGLEY AFB AND HAMPTON AROUND 1240 PM EDT... KEMPSVILLE AROUND 1245 PM EDT... NEW POINT COMFORT AROUND 110 PM EDT... RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MOTORISTS ARE URGED TO SLOW DOWN WHEN ENCOUNTERING VERY HEAVY RAIN. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
Special weather statement, Jun 26, 12:22 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1222 PM EDT MON JUN 26 2006 VAZ048-049-060>063-065>070-079-080-261715- AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 1222 PM EDT MON JUN 26 2006 ...STRONG THUNDERSTORM MOVING ACROSS THE CENTRAL PIEDMONT... AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN IN AN AREA FROM 8 MILES SOUTHWEST OF CREWE...MOVING NORTH AROUND 20 MPH. THE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS NEAR... BURKES TAVERN...MORAN...RICE...DEATONVILLE...STODDERT AND RODOPHIL... EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LYNCH
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:07 PM EDT | Flash Flood Warning | AKQ | Brunswick | 113 min |
| Jun 26, 4:50 PM EDT | Flash Flood Warning | AKQ | Caroline, Hanover | 115 min |
| Jun 26, 5:33 PM EDT | Tornado Warning | AKQ | Essex | 27 min |
Nearby
Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.